|Cataracts and HIV
Oct 31, 2007
I am a 34 YO male with an undetectable VL and a CD 4 count of 400. I¡ve been positive for several years now and am currently taking Truvada.
Yesterday I went into the eye doctor, as I normally do, and was diagnosed with the early stages of cataracts. My doctor said that was unusual in someone my age, especially since I have not had them before or since child hood. He stated that some medications can cause occlusion and wasn¡t sure if the Truvada was causing it or for that matter if the HIV was causing it. He of course checks for CMV, and any damage and has found nothing else.
I was wondering if there was any information on cataracts and HIV patients? I hate to cruise the internet looking for information because God knows I¡ll end diagnosing myself with Any help would be appreciated.
Response from Dr. Henry
You don't mention which HIV meds you are on. Significantly increased risk for cataracts have not been clearly linked to any particular HIV regimen to my knowledge or in my own patient experience. Cataracts are fairly common in the general population. HIV itself has been mentioned as occasionally aggravating cataract formation though data is limited. If any reader is aware of any reports linking cataracts to any particular HIV regimen please post. KH
On PEP, what's the chances?
- Swollen Lymph Glands After Sucking Penis Worried I Have HIV
- Can You Get Hepatitis B From Raw Oysters?
- How Long Does It Take For The Results Of A Hepatitis B Test?
- What Can Cause Vaginal Pain In A Toddler?
- Condom Slipped Off Pulling Out
- Does Having Diarrhea Affect Absorption Of HIV Meds?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.